Menopause can be a frustrating time in the life of any woman because she might experience a range of unpleasant symptoms, including hot flashes, bloating, a decrease in metabolism, mood swings, breast tenderness, and reduced short-term memory function. In order to deal with these symptoms, some women opt to start a hormone therapy treatment program where their bodies are supplied with necessary hormones so that they can maintain normal levels throughout menopause, rather than experience the normal decline.
If you choose to go through hormone treatment therapy for menopause, you need to make sure that you are able to continue to pay for it, or that it is paid for by insurance, because you will experience negative side effects should you halt the treatment. Here are some of the side effects that you might experience.
1. Your Bones Might Start to Lose Density
One of the main problems that a person who is not producing the normal amount of hormones might encounter is a loss in bone density. When a person's hormones are being restored during hormone treatment therapy, then he or she is able to halt the loss of bone density and stave off osteoporosis. If this hormone level is not kept up, then a person will continue to lose bone density and be at a greater risk for fractures and other issues surrounding weak bones.
2. You'll Start Having Hot Flashes
You might start having hot flashes again as soon as you stop the therapy, even if you did not have them before. This is because the sudden drop in your hormone levels will trigger menopause symptoms. In order to avoid the worst of these hot flashes, you need to make sure that, if you are going to stop hormone replacement therapy, that you slowly the reduce the amount of hormones that you receive each treatment until you stop completely. This will help prevent your hormone levels from dipping. Make sure that you plan out when you are going to stop your treatment so you can begin tapering.
3. You Metabolism Might Dip
If you are one of the women who needed to receive lower serum estrogen, then there's a chance that your metabolism might slow down when you stop taking the hormone replacement tablets. This may cause you to experience weight gain.
For more information, talk to your doctor. If you don't wish to stop treatment but are having a hard time paying for it, he or she will be able to recommend different ways to finance your treatment. Contact professionals, such as those from Bay Area Women's Care, for further assistance.